MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ enteric bacterial panel, a false positive campylobacter patient result with an unusual pcr curve was obtained.Test was repeated and was campylobacter negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation on discrepant results for the campylobacter (campy) target when using the bd max¿ enteric bacterial panel assay (ref.442963) from lot 5044746 was performed by the review of the manufacturing records, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ enteric bacterial panel assay lot 5044746 revealed no anomalies that could explain the customer¿s discrepant results.Customer reported three discrepant samples for the campylobacter (campy) target.The samples gave positive results in the initial tests.Customer mentioned run 688 from bd max¿ instrument ct3220 as well as runs 814 and 816 from bd max¿ instrument ct3224 for three suspected campy false positive results; run 688 sample b3, run 814 sample a8 and run 816 sample a8.Customer explained samples obtained negative results upon retest.Customer provided the databases of bd max¿ instrument ct3320, ct3324 and ct3251 for investigation.Manual pcr curve adjudication of the positive samples revealed step dislocations in the fam channel (campy target) in the raw signal of all three samples.These atypical curves do not suggest true amplification.Similar step dislocations were observed for salmonella (vic) and shigella (rox) targets but did not cross thresholds to be considered positive.This analysis makes it unlikely that the positive results for the campy target are linked to true amplifications.Nevertheless, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Overall, investigation did not allow to identify a cause for these unusual curves causing false results.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on the bd max¿ enteric bacterial panel assay lot 5044746.Based on the investigation performed, no reagent issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24416024
Report Number3007420875-2026-00031
Device Sequence Number18771101
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(17)261107(10)5044746
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442963
Device Lot Number5044746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown